Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 28, 2007, 6:42 PM CDT for Harris County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 2007, 6:42 PM CDT (23:42 UTC)
- Expired
- Aug 28, 2007, 7:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:42 PM CDT | FLASH FLOOD | Houston, TX | URBAN STREET FLOODING ONGOING IN DOWNTOWN AND SW HOUSTON. EMERGENCY MGMT REPORTED SEVERAL STREETS IMPASSABLE AND WATER BEGINNING TO THREATEN BUSINESSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2052 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 282345
FFWHGX
TXC201-290045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
642 PM CDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 745 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO SHOW A VERY SLOW MOVING CLUSTER OF STORMS FROM DOWNTOWN HOUSTON
TO THE MEDICAL CENTER AND SOUTHWESTWARD TO THE HARRIS FORT BEND
COUNTY LINE. TRANSTAR IS REPORTING WIDESPREAD STREET FLOODING ACROSS
THE ABOVE MENTIONED AREAS...SOME OF WHICH THREATENING BUSINESSES. DO
NOT DRIVE ACROSS FLOODED ROADS
* FLOODING IS EXPECTED IN OR NEAR...
DOWNTOWN HOUSTON...RELIANT PARK...MINUTE MAID PARK...MEDICAL
CENTER...HERMAN PARK...THE GALLERIA...WEST UNIVERSITY
PLACE...SOUTHSIDE PLACE...HOUSTON AND BELLAIRE.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2979 9544 2982 9535 2977 9525 2959 9535
2959 9541 2964 9551
TIME...MOT...LOC 2342Z 180DEG 0KT 2969 9538
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:09 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 28, 3:09 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 309 PM CDT TUE AUG 28 2007 .DISCUSSION... STORMS NOT COOPERATING WITH MY FORECAST SO FAR THIS EARLY AFTERNOON. APPEARS THAT THE SEABREEZE WAS SLOW TO DEVELOP BENEATH THE CLOUD COVER AND THE PC SKIES OVER THE HILL COUNTRY...HAS ALSO BEEN HAMPERED BY SLIGHTLY HIGHER PRESSURES OVER THE CLL-ARM-VCT AREA. STORMS SHOULD CONTINUE TO FIRE UP OVER THE WESTERN ZONES AND EXPAND INTO THE CENTRAL AND EASTERN ZONES AS TEMPERATURES GET INTO THE LOWER 90S. DO NOT SEE ANYTHING UPSTREAM THAT WILL KEEP STORMS GOING BEYOND 02Z SO WOULD ANTICIPATE THEM TO WEAKEN WITH THE COMING OF SUNSET. SLIGHTLY RICHER MOISTURE SHOULD BE OVER THE AREA IN THE MORNING AS THE UPPER LOW NEAR WACO STRETCHES AND LIFTS SLIGHTLY NORTHWARD SETX SHOULD COME UNDER MORE DIVERGENT SOUTHWESTERLY FLOW ALOFT. MODEL SOUNDINGS REMAIN UNSTABLE AND UNCAPPED BY MID AFTERNOON. HAVE RAISED POPS IN SOME AREAS TO 60 PERCENT...UNDERCUTTING GFS NUMBERS SLIGHTLY. (AGAIN HAVE THROWN OUT THE NAM SOLUTION DUE TO IT ERRONEOUSLY DEVELOPING A LOW PRESSURE SYSTEM SOUTHEAST OF PALACIOS AND DRAGGING IT NORTH FOR THE FOURTH RUN IN A ROW...NONE OF WHICH HAVE OCCURRED SO FAR.) ON THURSDAY THE UPPER SHEAR AXIS REMAINS FROM NEAR SHV-DRT AND A TUTT LOW IS MEANDERING ACROSS THE CENTRAL AND WEST CENTRAL GULF...STALLING THERE THROUGH SATURDAY MORNING AS THE RIDGE OVER THE FOUR CORNERS STRENGTHENS THEN SHIFTS WEST AND WEAKENS SETTING THE STAGE FOR A POSSIBLE WEATHER PATTERN CHANGE WITH ONLY A MODERATE RIDGE OVER THE SOUTHEAST U.S. AND FAST ZONAL FLOW OREGON TO THE GREAT LAKES AND TROUGHING OVER CALIFORNIA AND THE BAJA OF CALIFORNIA MID TO LATE NEXT WEEK. SO FOR FRIDAY THROUGH MONDAY IT LOOKS LIKE DIURNALLY DRIVEN RAIN CHANCES WITH A SLOW DECREASE IN COVERAGE AS SOME DRIER AIR GETS INTO THE REGION. GFS/NAM/ECMWF/CANADIAN ALL PROG PRESSURES TO FALL BETWEEN NEW ORLEANS AND APALACHICOLA WHICH SHOULD HELP TO BRING A LIGHT NORTHERLY WIND INTO THE AREA FRIDAY AND SATURDAY THOUGH IT WILL PROBABLY SUFFER FROM A GOOD SEABREEZE SETUP. THE GOOD NEWS IS THAT WITH THE HIGH OFF TO THE NORTHEAST WE SHOULD END UP WITH A LIGHT WIND REGIME AND SLIGHTLY COOLER BELOW NORMAL AFTERNOON HIGHS. 45 && ZCZC SATWRKAVN 000 TTAA00 KSAT 282008 .MARINE... PRESSURE GRADIENT WILL REMAIN RELATIVELY FLAT THE NEXT SEVERAL DAYS. WAVE HEIGHTS WILL REMAIN ON THE LOW SIDE. DEEP TROPICAL MOISTURE WILL CONTINUE TO PREVAIL OVER THE REGION WITH MORE ACTIVITY LATE AT NIGHT THROUGH MID MORNING HOURS. WE ADJUSTED WINDS TOWARD LATTER PART OF WEEK REFLECTING LOWER PRESSURES EAST OF CWFA. JUST ABOUT ALL MODELS AGREE IN DEVELOPING SURFACE TROUGHING/LOW PRESSURE EAST OF REGION RESULTING IN WEAK NORTH TO NORTHWEST FLOW BY FRIDAY. 37 && .AVIATION... MAIN CONVECTIVE ACTIVITY SHOULD BE MAINLY OVER THE WEST AND NORTHERN PORTIONS OF CWFA THIS AFTERNOON BUT OTHER TAF SITES INCLUDING IAH AND HOU STILL WILL HAVE CONVECTIVE SHOWERS NEARBY. WE EXPECT CONVECTION TO DISSIPATE EARLY TO MID EVENING. PATCHY LIGHT FOG EXPECTED FOR CXO ...UTS...SGR AND LBX AFTER MIDNIGHT. 37 .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 93 73 94 73 / 30 50 30 50 30 HOUSTON (IAH) 73 91 73 91 73 / 40 60 30 50 30 GALVESTON (GLS) 79 88 79 89 80 / 40 60 30 50 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 28, 5:41 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 541 AM CDT TUE AUG 28 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-291200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 541 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON. BECAUSE OF WEAK STEERING CURRENTS ALOFT AND AN ABUNDANCE OF GULF MOISTURE AVAILABLE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THAT MAY LEAD TO MINOR FLOODING OF LOW-LYING AREAS AND ROADWAYS. IN ADDITION...ISOLATED STRONG STORMS MAY PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. AVERAGE RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED ACROSS SOUTHEAST TEXAS. HOWEVER...ISOLATED TOTALS OF ONE TO THREE INCHES ARE POSSIBLE IN THE SLOWER MOVING STRONGER STORMS. .DAYS TWO THROUGH FOUR...WEDNESDAY THROUGH FRIDAY FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS SOUTHEAST TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE LATE MORNING TO EARLY EVENING EACH DAY. THE STRONGER STORMS WILL POSSIBLY GENERATE MINOR FLOODING OF LOW-LYING AREAS AND ROADWAYS. .DAYS FIVE THROUGH SEVEN...SATURDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.